MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated by olympus.In addition to the findings in b5, evaluation found the complaint was confirmed and water tightness was lost due to a pinhole at the bending section cover and a deformed control unit.Also, evaluation found the light guide lens was broken, the connecting tube was corrugated, the control unit was dirty, the connecting tube was dented, the image was not clear due to a broken image guide bundle, the bending section cover adhesive had a gap, and the objective lens was chipped.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the insertion part of the tracheal intubation fiberscope was leaking.The issue was found when preparing the scope for use in a diagnostic procedure.The procedure was completed with a similar device.There was no reported patient harm or impact due to this event.During device evaluation at olympus, it was found the coating of the connecting tube was peeled.The report is being submitted due to the peeled coating found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the observed insertion tube coating peeling could not be determined, however, it is likely that the issue was due to stress resulting from handling, chemical/reprocessing and or storage environment.The event may be prevented by following the instructions for use which state: ¿important information ¿ please read before use: warnings and cautions: do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient¿.¿1.4 precautions:¿ ¿if cleaning, disinfection and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found¿.¿the storage cabinet must be clean, dry, well ventilated and maintained at ambient temperature.Storing the endoscope in direct sunlight, at high temperatures, in high humidity or exposed to ozone, x-rays and/or ultraviolet-rays may damage the endoscope or present an infection control risk.¿.Olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16680321
Report Number9610595-2023-05599
Device Sequence Number18134473
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown